2. Choose the tag from the drop-down menu that clicks most with
you (and add it to any posts you create so others can easily find and sort
3. Start posting
Have questions? Email us anytime at CommunityManagement@webmd.net
We answer all types of Neurology/Neurological questions about the brain, spinal cord, and peripheral nerves. Include your age, sex, current meds, and known diagnoses, upcoming/completed appointments, tests, or procedures. We are not physicians. We help explain medical terminology and give support.
Extremely forceful yawning
I'm asking this question for my dad. Both me and my dad has this problem. However, I've managed to somewhat find the cause for myself. [br>[br>[br>For the past 5 years or so, my dad had to yawn *extremely* forcefully and loudly. He make very loud noises when I yawn because when I yawn, every muscle in my face and neck is trying its hardest to expel air out. When we yawn like that, I have a heavy pressure feeling in my chest and my heart is pounding. My head feels numb. [br>[br>[br>I feel like it is a nerve issue, because when I'm not yawning like that, I cannot reproduce a yawn this forceful. Both my dad and I have went to the hospital (not a family doctor) to check our chest and heart for problems, but the results show no problems. [br>[br>Here's the strange thing, having gone through this, and somewhat found a cause for this. I think this yawn is a side effect of a much larger problem. This is what I feel when I had this illness compared to what I feel normally (now that this illness is mostly gone) [br>[br>This illness magnifies boredom by at least 10x. When I have this illness, I get bored extremely easily and lose all my focus. I would yawn through class. I can't study because I have almost no focus at all if I'm doing something boring. Also, we are a lot more easily irritated and easily depressed. I need to be stimulated to overcome this yawn, whether it is doing something I like, or loud music, or sex. Once I'm stimulated, I get some focus back. [br>[br>Eventually I found that the cause (not root cause) of all of this is because I have a bad stomach. I have been a VERY slow eater all my life and get full VERY easily. If I eat too much by my standards (which is like more than 3/4 of what normal people eat), I'd feel very stuffed.[br>[br>The doctors prescribed me rabeprazole as a treatment for my eating problems, and this pill brought me back to normal (and of course, this was completely unexpected, so no placebo effect here). All of the yawning, easily bored, loss of focus, chess pressure feeling, etc were all gone. I also eat much more and much faster now (which was the intended effect of the rabeprazole). I established a direct correlation between the discomfort of my stomach to the severity of the symptoms from this weird illness. It was the discomfort in my stomach that caused all this (for me), and the rabeprazole restored me. I took a rabeprazole once a day for a few months, and now I only take it whenever I feel discomfort. [br>[br>My father has an excellent appetite, and we know for sure he does not have any stomach or eating problems. In fact, we hope he'd eat less. Therefore, this is not the cause for him. He took the rabeprazole anyways and it did nothing for him. This leads me to conclude it is something else that's causing discomfort, that causes all this. [br>[br>Does anyone know anything about this? Is my speculation on the right track? Please help. This illness has caused my dad to get angry and depressed very easily (part of the symptoms) and it is wrecking havoc in my family.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.